Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 270, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 28, 2006, 1:25 PM CDT for DeKalb County, Wilson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 1:25 PM CDT (18:25 UTC)
- Expired
- May 28, 2006, 2:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 281826 SVROHX TNC041-189-281900- /O.NEW.KOHX.SV.W.0270.060528T1825Z-060528T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 125 PM CDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DE KALB COUNTY IN TENNESSEE SOUTHEASTERN WILSON COUNTY IN TENNESSEE * UNTIL 200 PM CDT * AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTH OF WATERTOWN...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES SOUTH OF WATERTOWN BY 145 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3605 8632 3587 8626 3593 8588 3615 8596 $$ JLM
1 follow-up statement
000 WWUS54 KOHX 281841 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 141 PM CDT SUN MAY 28 2006 TNC041-189-281900- /O.CON.KOHX.SV.W.0270.000000T0000Z-060528T1900Z/ DE KALB TN-WILSON TN- 141 PM CDT SUN MAY 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHEASTERN WILSON AND NORTHWESTERN DE KALB COUNTIES... AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF WATERTOWN...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY...DOWELLTOWN AND ALEXANDRIA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3605 8632 3587 8626 3593 8588 3615 8596 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:40 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 28, 10:40 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CDT SUN MAY 28 2006 .DISCUSSION... FORECAST ON TRACK. MOISTURE IS BEING ADVECTED INTO THE AREA FROM THE SOUTHWEST WITH PW FOR BNA ON THE ETA AND GFS MODELS INCREASING TO 1.74 INCHES AT 18Z. AFTERNOON HEATING AND MOISTURE EXPECT THE SUMMER TIME ISOLATED TO SCATTERED THUNDERSTORMS TO FORM THIS AFTERNOON. UPDATED THE TIMING WORDING FOR THE FIRST PERIOD EASTERN ZONES WINDS. NO OTHER CHANGES NEEDED. PREVIOUS DISCUSSION... LATEST ANALYSIS SHOWING LL HIGH PRESSURE OVER MUCH OF THE EAST... WITH A PRETTY VIGOROUS LOW MOVING INTO THE NORTHERN PLAINS. ALOFT ...ML/UL RIDGES NOW WORKING OVER THE MID-SOUTH. NOT A WHOLE LOT OF CHANGE ON TAP FOR THE FORECAST AREA AS ML/UL RIDGES MOVE JUST EAST TODAY AND HOLD THAT GENERAL POSITION INTO THE MIDDLE OF THE WORK-WEEK...LEAVING THE AREA IN WARM... HUMID...AND UNSTABLE REGIME. DEEPER MOISTURE SOURCES DO SURGE IN FROM TIME TO TIME BUT LACK OF ANY GOOD LL FEATURES SHOULD KEEP CONVECTION ISOLATED TO OCCASIONALLY SCATTERED OVER THE NEXT FEW DAYS..AND MOSTLY IN PEAK HEATING. RIDGES START A BREAK DOWN WEDNESDAY NIGHT AS LONG WAVE TROF AXIS MAKES EASTBOUND MOVE. UPPER TROFS AND SURFACE BOUNDARY WILL ENHANCE DEVELOPMENT THURSDAY/THURSDAY NIGHT...BUT THEN BRING A BRIEF SHOT OF DRIER/COOLER AIR TO THE REGION ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 91 69 90 68 / 30 20 30 20 CLARKSVILLE 91 69 89 67 / 30 20 30 20 CROSSVILLE 87 66 85 65 / 20 20 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
In the hours before
Special weather statement, May 28, 11:44 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1144 AM CDT SUN MAY 28 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-281900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1144 AM CDT SUN MAY 28 2006 SEVERAL STRONG THUNDERSTORMS HAVE FORMED OVER THE MIDSTATE. STRONG STORMS ARE NOTED IN CENTRAL MIDDLE TENNESSEE AND ALONG THE LOWER CUMBERLAND PLATEAU. DUE TO THEIR SLOW MOVEMENT...THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN PONDING AND POSSIBLE HYDROPLANING ON AREA ROADWAYS. STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL. IF ANY OF THESE STORMS MOVE INTO YOUR AREA... OUTSIDE ACTIVITIES SHOULD BE CURTAILED UNTIL THE STORM PASSES. JLM
Local storm report, May 28, 1:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 9 SE NASHVILLE 36.08N 86.67W
05/28/2006 DAVIDSON TN TRAINED SPOTTER
TREES BLOWN DOWN NEAR INTERSECTION OF ANTIOCH PIKE AND
MURFREESBORO ROAD
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:51 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| May 28, 12:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 37 min |
| May 28, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| May 28, 12:31 PM CDT | Flash Flood Warning | OHX | Grundy | 3 hr |
| May 28, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| May 28, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
| May 28, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 28 min |
| May 28, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 26 min |
| May 28, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 24 min |
| May 28, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 27 min |
| May 28, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 25 min |
| May 28, 3:24 PM CDT | Flash Flood Warning | OHX | Putnam | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.